Jump to content



Photo

Rebound Depression? Duloxetine Cessation Symptoms?


  • Please log in to reply
4 replies to this topic

#1 citrusbliss

citrusbliss

    Advanced Member

  • Members
  • PipPipPip
  • 42 posts
  • LocationOttawa, Ontario Canada
  • why_joining:
    I need support in tapering off 30mg Duloxetine. I was on 60 mg for 4 years for chronic back pain and depression/anxiety. After 2 spinal fusion surgeries and a great psychologist I'm ready to go med free and see how it goes.

Posted 03 June 2017 - 06:50 PM

Hi, it's taken almost 6 months but I'm finally off duloxetine after tapering down very slowly.

I felt great for about a week but it's faded bit time.

I'm on 10mg escitalopram now but I feel just awful!

Lethargic, moody, hurt all over, can't sleep, can't concentrate, just can't function, don't want to leave my house.

My GP thinks it's depression worsening but I think it's still withdrawal symptoms. 

She wants me to up escitalopram to 20mgs but I feel even worse when I try to up the dosage.

 

Is this normal in anyone else's experience???

I felt so good and now I feel like crawling underground.

 

 


#2 gail

gail

    God-like

  • Site Supporter
  • 5,572 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 04 June 2017 - 06:48 AM

Hi Citrus,

When was your last cymbalta pill? When did you start escitalopram?

My thought is if you have been off for a short while, it's withdrawal. After 5 or 6 months off, with no progress, then it's depression showing up again.

Fishinghat will be in shortly, with your two answers, it will be much easier to assess.

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 04 June 2017 - 08:04 AM

I agree with Gail. Those last few beads are a pain. To relapse like that right after stopping is common, even typical. It takes about 5 weeks for the escitalapram to kick in so hang on. Usually this stage lasts around 8 weeks and then starts to fade but your escitalapram should help reduce that. It will end. Like Gail said, after a few months with no improvement then you should worry about the return of depression.


#4 citrusbliss

citrusbliss

    Advanced Member

  • Members
  • PipPipPip
  • 42 posts
  • LocationOttawa, Ontario Canada
  • why_joining:
    I need support in tapering off 30mg Duloxetine. I was on 60 mg for 4 years for chronic back pain and depression/anxiety. After 2 spinal fusion surgeries and a great psychologist I'm ready to go med free and see how it goes.

Posted 04 June 2017 - 06:06 PM

Hi!

 

I kept a journal, thank heavens, so I can look back with some clarity.

I went from 60 mg duloxetine to 30 mg on January 7 and started counting down beads after that but had to start over at 30 mg by Feb 7.  

By February 11 I started counting down again from 155 beads (30mg) to nothing by May 24. 

I started cross-tapering on escitalopram 10mg March 17.

It's been 11 weeks since I started escitalopram and 2 weeks since I stopped duloxetine.

I lost both of my parents between November and April so my GP is convinced it's grief and depression...I don't agree.

If anything I feel more able to process my feelings now and after living through major depressive episodes in the past 5 years I know what that the abyss is about.

I don't like what 20mg escitalopram feels like, which GP recommended. Same fuzziness and gastric problems as duloxetine.

 

Am I kidding myself or is this typical withdrawal?

 

Thank you both.


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 05 June 2017 - 08:57 AM

A little unusual.
 
The fuzziness and gastric problems for escitalopram usually fade after a couple weeks but the withdrawal effect from the Cymbalta is probably making them linger longer than normal. I would suggest you note in your journal how many hours a day you suffer from these two symptoms. If at the end of 2 months there is no significant improvements than it is probably not the withdrawal but studies have shown it can take months for some of the brain synapses to return to normal. That journal will answer your questions for you far better than an educated guess like mine.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users